UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 25

of 'Cutaneous side effects of conventional chemotherapy agents'

25
TI
Cutaneous effects of thiotepa in pediatric patients receiving high-dose chemotherapy with autologous stem cell transplantation.
AU
Rosman IS, Lloyd BM, Hayashi RJ, Bayliss SJ
SO
J Am Acad Dermatol. 2008;58(4):575. Epub 2008 Feb 4.
 
High-dose thiotepa, a polyfunctional alkylating agent used in the treatment of solid tumors in children and adults, has been reported to cause a variety of reactions in the skin, including erythema, blistering, and hyperpigmentation. Reports vary in descriptions of the prevalence, severity, and nature of cutaneous reactions to thiotepa. To further characterize the cutaneous effects of thiotepa in children, we performed a chart review of 38 pediatric patients treated with a thiotepa-based chemotherapy regimen before autologous stem cell transplantation. Although cutaneous symptoms were documented in all patients, a consistent pattern of diffuse erythema with progression to desquamation and hyperpigmentation occurred in nearly 80% of the patients. Intertriginous and occluded areas were often the initial areas to be affected. Recognition of this association will improve the care of this patient population. This study was limited by reliance on chart data and lack of follow-up by a dermatologist.
AD
Washington University in St Louis School of Medicine, St Louis, Missouri 63110, USA.
PMID